Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 28, 2018, 9:47 PM CST for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2018, 9:47 PM CST (03:47 UTC)
- Expired
- Mar 1, 2018, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX, Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:24 PM CST | FLASH FLOOD | Carrollton, TX | FROM CARROLLTON POLICE LUNA RD SOUTH OF BELT LINE IS CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted.
190
WGUS54 KFWD 010347
FFWFWD
TXC085-113-121-439-010645-
/O.NEW.KFWD.FF.W.0002.180301T0347Z-180301T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
947 PM CST WED FEB 28 2018
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Southeastern Denton County in north central Texas...
Northeastern Tarrant County in north central Texas...
Collin County in north central Texas...
Northern Dallas County in north central Texas...
* Until 1245 AM CST.
* At 946 PM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Dallas, Fort Worth, Arlington, Plano, Garland, Irving, Grand
Prairie, McKinney, Carrollton, Frisco, Richardson, Lewisville,
Allen, Flower Mound, Euless, Bedford, Grapevine, Wylie, Keller and
Coppell.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3335 9630 3310 9631 3278 9686 3278 9723
3296 9723 3335 9649
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 6:00 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 28, 6:00 PM CST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 600 PM CST Wed Feb 28 2018 .AVIATION... /00Z TAFs/ Although the 700mb winds in the vicinity of a dryline have topped 40kts, with the upper trough still over the New Mexico Highlands, these winds have maintained a significant southerly component. This kept the surface boundary from advancing any farther east than the Big Country where storms developed around mid-afternoon. This steering flow is also delaying the eastward progress of the ongoing convection, which may take until mid-evening to reach the Metroplex TAF sites. The 00Z package delays the arrival until after 02Z (8pm CST). While these are rather ordinary thunderstorms at the moment, there is still healthy moisture convergence along the advancing outflow, which will at least maintain the intensity of the updrafts. These convective elements will find more favorable instability to ingest south of the I-20 corridor, but the cloud shield has limited the buoyancy of the surface layer along the I-35 corridor. Despite this mitigating factor, the line should develop a more organized cold pool as it approaches unseasonably rich moisture farther east. This will coincide with the arrival of deeper forcing for ascent later this evening, which may result in a window of more intense convection. The latest TAFs also delay the westerly dryline wind shift and the subsequent northerly wind shift with the early morning passage of a cold front. Guidance hints at some postfrontal stratus, but with the quick arrival of the 850mb front, the TAFs will remain optimistic. 25 && .SHORT TERM... /Issued 344 PM CST Wed Feb 28 2018/ The initial band of showers and isolated thunderstorms were east of a Bonham to Terrell line as of 3 PM. This activity will continue to move northeast and produce moderate to heavy rain. Surface analysis showed that the dryline extended east of a Vernon to Sweetwater line. The main line of thunderstorms started to develop after 1 PM between Henrietta and Sweetwater. These storms will initially move northeast but as a cold pool develops, the line will move east and then southeast. With MUCAPEs 1000-1500 J/kg and strong shear, expect some strong and severe thunderstorms. Given the shear, cannot rule out a tornado or two. Given the saturated ground, a quick 1 to 1 1/2 inches of rain will likely result in flooding issues. Thus have decided to issue a Flood Watch for that part of the forecast area along and northeast of a Gainesville to Hamilton to Athens line. Will just issue one segment with the anticipation that the western part will just be cancelled around midnight. A Pacific front will overtake the dryline this evening and move east to the I-35 corridor by midnight and through the southeastern zones before daybreak Thursday. Lows will range from the lower 40s northwest to the upper 50s southeast. 58 && .LONG TERM... /Issued 344 PM CST Wed Feb 28 2018/ The sun will emerge Thursday morning as the showers and thunderstorms move into the Lower Mississippi Valley. Gusty north winds will usher in noticeably cooler and drier air, but with the sunshine, afternoon temperatures may still reach the 60s. Winds will diminish Thursday night, and with clear skies and low humidity, it will be the coldest night of the week. Lows Friday morning will be in the 30s across the north and west, with a few low-lying areas dipping below freezing. A gentle warming trend will then ensue with pleasant afternoons Friday through Sunday. Southerly winds will begin increasing on Saturday, but tonight's front will push the maritime tropical air well offshore, and surface dew points will be slow to recover. The initial 850mb moisture surge will be into the Hill Country and West Texas where a few spotty showers will be possible on Saturday. Will keep some low PoPs in place across Central Texas, but the bulk of North Texas will remain mostly sunny to partly cloudy Saturday afternoon. The moisture plume will spread east across North Texas on Sunday when more widespread shower activity will occur. Destabilizing southwest flow will ensue downstream of an approaching storm system, introducing occasional thunderstorms to the mix. This upper trough will swing through the Central Plains Sunday night, which may preclude severe weather with the associated cold front that will simultaneously invade North Texas. Near normal temperatures will prevail next week in the postfrontal air. After a stormy period in late February and early March, long range outlooks for the period March 6-14 look unseasonably dry. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 62 41 67 44 / 100 5 0 0 0 Waco 52 62 40 68 44 / 100 5 0 0 5 Paris 49 62 39 63 38 / 100 10 0 0 0 Denton 47 62 35 65 41 / 100 5 0 0 0 McKinney 49 62 37 64 40 / 100 10 0 0 0 Dallas 50 62 42 66 44 / 100 10 0 0 0 Terrell 52 63 41 65 41 / 100 10 0 0 0 Corsicana 54 63 44 67 44 / 90 5 0 0 5 Temple 52 64 42 68 46 / 70 0 0 0 5 Mineral Wells 45 61 33 67 42 / 100 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ092>095-102>107-117>123- 130>135-143>146. && 25/58
Hazardous weather outlook, Feb 28, 3:55 PM CST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 355 PM CST Wed Feb 28 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 355 PM CST Wed Feb 28 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Through Tonight. Widespread thunderstorms will impact North and Central Texas through the evening. Some of the storms, particularly those along an advancing dryline, may become severe with damaging winds and large hail. In addition, there will be the potential for embedded tornadoes within this line of storms as well as isolated tornadic storms ahead of the line. The greatest threat for severe weather will be southeast of a Comanche to Sherman/Denison line during the evening hours. The severe potential will diminish after midnight as the back edge of the storms moves east of the I-35 corridor. Additional heavy rain during the event may result in flash flooding, especially where significant rainfall has occurred in recent days. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will return to the region Saturday night and continue into early next week. Although a cold front will move through the region Sunday night and Monday, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested into the evening hours.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:33 PM CST | Areal Flood Advisory | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| Feb 28, 9:05 PM CST | Areal Flood Advisory | FWD | Denton, Tarrant | 4 hr |
| Feb 28, 9:35 PM CST | Areal Flood Advisory | FWD | Collin, Dallas | 4 hr |
| Feb 28, 11:02 PM CST | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 3 hr |
| Feb 28, 11:18 PM CST | Special Weather Statement | FWD | Lampasas, Mills | 42 min |
| Feb 28, 11:28 PM CST | Severe Thunderstorm Warning | FWD | Lampasas | 41 min |
| Feb 28, 11:30 PM CST | River Flood Warning | FWD | Denton | 30 hr |
| Feb 28, 11:34 PM CST | River Flood Warning | FWD | Dallas | 16 hr |
| Mar 1, 12:01 AM CST | River Flood Warning | FWD | Dallas | 14 hr |
| Mar 1, 12:06 AM CST | River Flood Warning | FWD | Collin | 27 hr |
| Mar 1, 12:38 AM CST | Areal Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| Mar 1, 1:45 AM CST | River Flood Warning | FWD | Collin | 26 hr |
| Mar 1, 4:33 AM CST | River Flood Warning | FWD | Delta, Lamar | 15 hr |
| Mar 1, 1:34 PM CST | River Flood Warning | FWD | Ellis, Kaufman | 57 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.